Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 16, 2012, 2:13 AM EDT for Warren County, Pennsylvania. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 2:13 AM EDT (06:13 UTC)
- Expired
- Jul 16, 2012, 2:30 AM EDT
- In force
- 17 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
840
WWUS81 KCTP 160613
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 AM EDT MON JUL 16 2012
PAZ004-160630-
WARREN PA-
213 AM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...
AT 210 AM EDT...A STRONG THUNDERSTORM WAS NEAR PLEASANTVILLE...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4174 7960 4162 7942 4162 7947 4162 7961
4163 7962 4170 7962
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 11:27 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 15, 11:27 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1127 PM EDT SUN JUL 15 2012 .SYNOPSIS... THE LARGE SCALE PATTERN IS TRYING TO BUILD A LARGE RIDGE OVER THE WESTERN UNITED STATES AND A TROUGH OVER THE NORTHEASTERN UNITED STATES. THIS FAVORS COOLER AND DRIER WEATHER LATER THIS WEEK...ABOUT THURSDAY AND INTO THE COMING WEEKEND. BUT THE FRONTAL SYSTEM THAT SHOULD HELP CARVE OUT THE TROUGH WILL PULL SOME VERY WARM AIR INTO PENNSYLVANIA FROM THE WEST. MONDAY WILL BE WARM AND TUESDAY AND MOST OF WEDNESDAY SHOULD BE HOT. MOISTURE AHEAD OF THE FRONTAL SYSTEM FAVORS SHOWERS AND THUNDERSTORMS LATE WEDNESDAY OR EARLY THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MOST OF THE SHOWERS AND STORMS IN SOUTHEASTERN SECTIONS ARE FINALLY SUBSIDING AND/OR SLIDING EAST. SOME ROADS AND POOR DRAINAGE AREAS WILL TAKE SOME TIME TO DRAIN OFF THE WATER. TWO OTHER AREAS OF WEAKENING SHOWERS ONE OVER THE NORTHWEST ANOTHER IN THE SOUTHWEST MOUNTAINS. ALL APPEAR TO BE WANING. IR IMAGERY SHOWS HOPE OF LOWERED CHANCE SHOWERS. THOUGH WITH THE RAIN THE POTENTIAL FOR PATCHY FOG IS PRESENT. SIMPLY PUT IT IN ALL THE GRIDS AFTER 2 AM UNTIL SHORTLY AFTER SUNRISE. MOST AREAS WILL BOTTOM OUT IN THE 60S. THIS AIR MASS IS DRIER BUT NOT MUCH COLDER THAN THE ONE IT REPLACES. IT CAME FROM THE ANOMALOUS RIDGE TO OUR NORTH OVER CANADA. BUT A RELATIVELY DRIER NIGHT SHOULD BE GOOD. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... DESPITE THE FRONTAL SYSTEM THAT CAME THROUGH. MONDAY WILL BE ON THE WARM SIDE. THE 850 HPA TEMPS WILL BE ABOUT 16C TO BEGIN THE DAY AND 18C TO END IT. THE LATTER IS ABOUT 1 SIGMA ABOVE NORMAL. WILL BE A WARM LATE AFTERNOON. GOOD NEWS IS THE PW VALUES ARE IN THE 28-30MM RANGE COMPARED TO THE 48-50MM RANGE. THE AIR IS CONSIDERABLY DRIER AND KEPT ANY POPS IN ONLY SLIGHT CHANCE AND KEPT MOST AREAS WITH POPS BELOW 10 PERCENT. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... MADE MINOR MODIFICATIONS TO FORECAST. KEPT IT HOT ON TUESDAY BUT LOWERED POPS A BIT. PW BEGINS TO RISE OVERNIGHT TUESDAY INTO WEDNESDAY. FRONTAL TIMING IS CRITICAL TO THE WEDNESDAY FORECAST. GRIDS ARE STILL WARM BASED ON POST 18Z FROPA. SURGE HIGH PW AIR LATE WEDNESDAY IMPLIES POTENTIAL CONVECTION AND RAIN POTENTIAL WED AFTERNOON AND EVENING. CLOSE REPLAY OF TODAY? UPPER TROFFING IS FORECAST BY MEDIUM RANGE GUIDANCE TO DEVELOP OVER EASTERN CANADA THROUGH MIDWEEK THEN BEGIN LIFTING OUT OVER THE WEEKEND. THIS TROF WILL SERVE TO SUPPRESS THE NORTHERN FRINGE OF THE SUBTROPICAL RIDGE/BERMUDA HIGH THAT HAS BEEN DOMINATING THE EASTERN SEABOARD. SHORTWAVE ENERGY WITHIN THE TROF WILL SUPPORT THE PASSAGE A COLD FRONT AROUND WEDNESDAY BRINGING THE HIGHEST CHANCE OF SHOWERS/TSTMS FOR THIS PD. COOLER AND DRIER AIR IS STILL EXPECTED BEHIND THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS PROGGED FOR NEXT WEEKEND. AHEAD OF THE FRONT YET MORE HOT AND DRY WEATHER IS INSTORE FOR CENTRAL PA. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... LAST OF THE CONVECTION JUST MOVING OUT OF THE AREA. SEVERAL UPDATES TO THE TAFS DONE. REDUCED VSBYS IN PATCHY FOG POSSIBLE OVERNIGHT...AND SOME LOW CLOUDINESS MAY FORM...ESPECIALLY ACROSS THE WESTERN HIGHLANDS /JST AND BFD/ AS FLOW BECOMES LIGHT WESTERLY AND UPSLOPE. MONDAY WILL GENERALLY BE VFR AFTER ANY MORNING FOG AND LOW CLOUDS BURN OFF. AN ISOLATED AFTN SHRA/TSRA IS POSSIBLE...MAINLY ACROSS THE SOUTH. THE NEXT CHANCE FOR SIGNIFICANT WX WILL COME ON WEDNESDAY...AS AN APPROACHING COLD FRONT TRIGGERS SCT SHRA/TSRA. OUTLOOK... TUE...VFR. WED...SCT TSTM IMPACTS LKLY ASSOCD WITH COLD FROPA. THU-FRI...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...LAMBERT/GARTNER AVIATION...MARTIN/EVANEGO
Hazardous weather outlook, Jul 15, 11:52 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1152 PM EDT SUN JUL 15 2012 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-161030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1152 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-161030- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1152 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE AFTERNOON FROM MONDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
In the hours before
Special weather statement, Jul 15, 8:36 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 836 PM EDT SUN JUL 15 2012 PAZ005-006-160130- MCKEAN PA-POTTER PA- 836 PM EDT SUN JUL 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCKEAN AND NORTHWESTERN POTTER COUNTIES... AT 833 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF BRADFORD... MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT BRADFORD...REW...ELDRED AND SHINGLEHOUSE. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 46...STATE ROAD 446. LAT...LON 4179 7814 4190 7890 4200 7889 4201 7811 FORECASTER: MARTIN
Special weather statement, Jul 15, 8:52 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
852 PM EDT SUN JUL 15 2012
PAZ066-160115-
LANCASTER PA-
852 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY...
AT 847 PM EDT...A STRONG THUNDERSTORM WAS NEAR QUARRYVILLE...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CHRISTIANA.
THIS WILL IMPACT ROUTE 222.
LAT...LON 3978 7628 3980 7631 3994 7631 3996 7599
3987 7598 3985 7601 3983 7601 3982 7603
3979 7604 3972 7610 3972 7624
FORECASTER: MARTINSpecial weather statement, Jul 15, 9:04 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT SUN JUL 15 2012
PAZ066-160130-
LANCASTER PA-
904 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...
AT 901 PM EDT...A STRONG THUNDERSTORM WAS NEAR GAP...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CHRISTIANA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD
41.
LAT...LON 3994 7599 3995 7616 4010 7611 4008 7593
4004 7593
FORECASTER: MARTINLocal storm report, Jul 15, 9:10 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
910 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 W MANHEIM 40.16N 76.43W
07/15/2012 LANCASTER PA 911 CALL CENTER
TREES DOWN IN RAPHO TOWNSHIP
&&
EVENT NUMBER CTP1200245
MACHSpecial weather statement, Jul 15, 9:18 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
918 PM EDT SUN JUL 15 2012
PAZ065-066-160215-
LANCASTER PA-YORK PA-
918 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK AND SOUTHERN
LANCASTER COUNTIES...
AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROGUE...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HOLTWOOD...SMITHVILLE...QUARRYVILLE AND
CHRISTIANA.
THIS WILL IMPACT ROUTE 222.
LAT...LON 3995 7659 3997 7599 3987 7598 3985 7601
3983 7601 3982 7603 3979 7604 3972 7610
3971 7624 3972 7660
FORECASTER: MARTINSpecial weather statement, Jul 16, 2:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 AM EDT MON JUL 16 2012
PAZ004-160630-
WARREN PA-
213 AM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...
AT 210 AM EDT...A STRONG THUNDERSTORM WAS NEAR PLEASANTVILLE...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4174 7960 4162 7942 4162 7947 4162 7961
4163 7962 4170 7962
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 70 min |
| Jul 15, 8:26 PM EDT | Special Weather Statement | CTP | Cambria | 34 min |
| Jul 15, 8:36 PM EDT | Special Weather Statement | CTP | McKean | 54 min |
| Jul 15, 8:52 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| Jul 15, 9:04 PM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Jul 15, 9:18 PM EDT | Special Weather Statement | CTP | Lancaster | 57 min |
| Jul 15, 9:40 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 16, 2:14 AM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 63 hr |
| Jul 16, 4:03 AM EDT | Special Weather Statement | CTP | Clearfield | 27 min |
| Jul 16, 4:22 AM EDT | Special Weather Statement | CTP | Cambria | 38 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.